Alert archive / Georgia / River Flood Warnings in 2016
River Flood Warning 14, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Feb 5, 2016, 10:25 PM EST for Decatur County, Miller County, Seminole County, Georgia. It took effect at Feb 6, 2016, 2:06 AM EST. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2016, 10:25 PM EST (03:25 UTC)
- In effect from
- Feb 6, 2016, 2:06 AM EST
- Expired
- Feb 7, 2016, 10:08 AM EST
- In force
- 32 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Decatur County, GA, Miller County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 80 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring Creek near Iron City (CR 16) (IRCG1). The gauge peaked at 16.40 ft at Feb 6, 2016, 11:00 AM EST.
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02357000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
676 WGUS42 KTAE 060325 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1025 PM EST FRI FEB 5 2016 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Georgia... Spring Creek near Iron City (CR 16) affecting Decatur...Miller and Seminole Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC087-201-253-070325- /O.NEW.KTAE.FL.W.0014.160206T0706Z-160207T1508Z/ /IRCG1.1.ER.160206T0706Z.160206T2000Z.160207T0908Z.NO/ 1025 PM EST FRI FEB 5 2016 The National Weather Service in Tallahassee has issued a * Flood Warning for the Spring Creek near Iron City (CR 16). * From late tonight, or until the warning is cancelled. * At 10:15 PM Friday the stage was 15.6 feet. * Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast: Rise above flood stage late tonight and continue to rise to near 16.5 feet by Saturday afternoon. The river will fall below flood stage Sunday morning. * Impact: At 16.0 feet: Spring Creek begins to overflow low lying areas. && LAT...LON 3114 8474 3115 8471 3109 8469 3082 8475 3082 8481 $$
3 follow-up statements
753 WGUS82 KTAE 061554 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1054 AM EST SAT FEB 6 2016 ...The Flood Warning continues for the following rivers in Georgia... Spring Creek near Iron City (CR 16) affecting Decatur...Miller and Seminole Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC087-201-253-071116- /O.EXT.KTAE.FL.W.0014.000000T0000Z-160207T1116Z/ /IRCG1.1.ER.160206T0715Z.160206T1530Z.160207T0516Z.NO/ 1054 AM EST SAT FEB 6 2016 The Flood Warning continues for the Spring Creek near Iron City (CR 16). * Until Sunday morning. * At 10:30 AM Saturday the stage was 16.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast: The river will continue to fall to below flood stage by after midnight tomorrow. * Impact: At 16.0 feet: Spring Creek begins to overflow low lying areas. && LAT...LON 3114 8474 3115 8471 3109 8469 3082 8475 3082 8481 $$
728 WGUS82 KTAE 070126 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 826 PM EST SAT FEB 6 2016 ...The Flood Warning continues for the following rivers in Georgia... Spring Creek near Iron City (CR 16) affecting Decatur...Miller and Seminole Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC087-201-253-071350- /O.EXT.KTAE.FL.W.0014.000000T0000Z-160207T1350Z/ /IRCG1.1.ER.160206T0715Z.160206T1745Z.160207T0750Z.NO/ 826 PM EST SAT FEB 6 2016 ...Flood Warning extended until Sunday morning...The Flood Warning continues for the Spring Creek near Iron City (CR 16). * Until Sunday morning. * At 8:00 PM Saturday the stage was 16.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast: The river will continue to fall to below flood stage early Sunday morning. * Impact: At 16.0 feet: Spring Creek begins to overflow low lying areas. && LAT...LON 3114 8474 3115 8471 3109 8469 3082 8475 3082 8481 $$
991 WGUS82 KTAE 070638 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 138 AM EST SUN FEB 7 2016 ...The Flood Warning is cancelled for the following rivers in Georgia... Spring Creek near Iron City (CR 16) affecting Decatur...Miller and Seminole Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC087-201-253-070708- /O.CAN.KTAE.FL.W.0014.000000T0000Z-160207T1350Z/ /IRCG1.1.ER.160206T0715Z.160206T1745Z.160207T0530Z.NO/ 138 AM EST SUN FEB 7 2016 The Flood Warning is cancelled for the Spring Creek near Iron City (CR 16). * At 1:30 AM Sunday the stage was 15.9 feet. * Fell below flood stage at 12:30 AM Sunday. * Flood stage is 16.0 feet. * Forecast: The river will continue to fall to 14.8 feet by Monday morning. * Impact: At 16.0 feet: Spring Creek begins to overflow low lying areas. && LAT...LON 3114 8474 3115 8471 3109 8469 3082 8475 3082 8481 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 5, 8:29 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Feb 5, 8:29 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
829 PM EST FRI FEB 5 2016
.Near Term [Through Tonight]...
The current forecast is on track, and we expect clear skies and
temperatures near freezing by dawn.
&&
.Prev Discussion [631 PM EST]...
.Short Term [Saturday Through Sunday Night]...
The synoptic pattern on Saturday will be characterized by surface
ridging across the Southeast, and southwesterly flow aloft ahead
of a shortwave over the Southern Plains. Through Sunday morning,
the shortwave will move through the northern Gulf, and through the
western Atlantic to a point of the Mid-Atlantic coast by Monday
morning. A thin stable layer between 750-850mb will prevent
surface cyclogenesis as the wave passes through the northern Gulf,
but a strong surface low is expected to quickly spin-up as the
wave reaches the western Atlantic. So essentially, this wave will
have very little effect on the sensible weather locally but for
the anomalously cool 850mb temps on Sunday (more in a minute).
There will be a slight chance for rain on Saturday afternoon/early
evening as low-layer flow veers southeast and forces Atlantic
moisture up over a cooler airmass across the Tri-State region.
This will likely result in very light rain across the eastern Big
Bend and parts of extreme south-central Georgia, with cloud cover
spreading a bit farther west. The clouds and light rain will keep
afternoon temperatures quite cool in this region; currently
forecast to peak in the mid to upper 40s. Elsewhere, partly cloudy
to sunny skies should allow highs to warm into the middle 50s.
Overnight lows Saturday night are forecast to be in the middle 30s
with gradually clearing skies. On Sunday, the cold temperatures
aloft will mix to the surface and keep highs in the mid 50s just
about everywhere. For some reference, this is about 10 degrees
below average but will be similar to the previous few afternoons.
Rain is not expected on Sunday, with mostly clear skies
prevailing.
.Long Term [Monday Through Friday]...
A large upper low will gradually move east through the Great Lakes
region and the Northeast through the extended range. A shortwave
rotating around the low will force a cold front through the Tri-
State region Monday into Tuesday. At this time, QPF is not
expected locally. Though it should be noted that not far to our
north, a rain snow mix will be possible, with light rain being the
expected precip type should rain make it this far south. In
general, dry and cool conditions are expected for much of the
extended range.
.Aviation...
[Through 00Z Saturday] Unrestricted Vis/unlimited cigs will
continue through early Saturday. Clouds will increase over north
FL and south GA on Saturday, gradually lowering to 3-5k ft during
the afternoon at KTLH and KVLD. Light rain will develop at KVLD
Saturday afternoon, but is unlikely to adversely affect Vis. Light
N winds (less than 10 KT) will persist through the period.
.Marine...
Advisory conditions continue across mainly our offshore waters
this afternoon, and primarily in seas. The past few obs have shown
just below advisory level winds, though gusts above 20 knots were
noted. The current 00z expiration of the Small Craft Advisory will
hold. Thereafter, winds and seas will likely remain below
headline levels through Sunday night, though a brief uptick in
winds on Saturday night will be possible as low pressure begins to
develop in the western Atlantic. In the wake of a front on Monday,
strong advisory conditions are expected through Tuesday night
before falling off once again to finish next week.
.Fire Weather...
No concerns.
.Hydrology...
In the wake of widespread heavy rainfall this week, many area
rivers continue to gradually rise. Flooding continues today
along the Choctawhatchee River at Caryville, Apalachicola River at
Blountstown, and Withlacoochee River at Valdosta. Additional
rises into flood stage are expected on the Choctawhatchee at
Geneva and Bruce, the Ochlockonee at Thomasville, the Kinchafoonee
Creek at Dawson, the Flint River at Bainbridge this weekend.
Flooding will also be possible this weekend or early next week on
the Ochlockonee River at Concord and on the Withlacoochee at
Quitman. Elsewhere, rivers should peak below flood stage. With
very low chances of rain for the next seven days, rivers are
expected to gradually return to more normal levels over the next
week. The one possible exception is the Apalachicola River at
Blountstown, where upstream dam releases may prolong flooding.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 31 50 35 56 39 / 0 10 0 0 0
Panama City 35 55 41 57 49 / 0 0 0 0 0
Dothan 31 54 34 57 38 / 0 0 0 0 0
Albany 28 51 34 57 37 / 0 0 0 0 0
Valdosta 34 46 36 54 37 / 0 30 20 0 0
Cross City 34 52 38 56 40 / 0 30 20 0 0
Apalachicola 35 56 41 57 47 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Warning from 1 AM EST /midnight CST/ to 8 AM EST /7 AM
CST/ Saturday FOR Calhoun-Central Walton-Gadsden-Holmes-
Inland Bay-Inland Franklin-Inland Gulf-Inland Jefferson-
Inland Taylor-Inland Wakulla-Jackson-Leon-Liberty-Madison-
North Walton-Washington.
High Rip Current Risk until 1 AM EST Saturday FOR Coastal Gulf.
GA...Freeze Warning from 1 AM to 8 AM EST Saturday FOR Baker-Ben Hill-
Brooks-Calhoun-Clay-Colquitt-Decatur-Dougherty-Early-Grady-
Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-
Thomas-Tift-Turner-Worth.
AL...Freeze Warning from midnight tonight to 7 AM CST Saturday FOR
Coffee-Dale-Geneva-Henry-Houston.
GM...NONE.
&&
NEAR TERM...FOURNIER
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...FOURNIER
MARINE...HARRIGAN
FIRE WEATHER...FOURNIER
HYDROLOGY...MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 5:47 PM EST | River Flood Warning | TAE | Brooks, Lowndes | 6 days |
Nearby
River Flood Warnings in Georgia, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.